Alert archive / Wisconsin / Special Marine Warnings in 2021
Special Marine Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Jun 13, 2021, 7:54 PM CDT. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2021, 7:54 PM CDT (00:54 UTC)
- Expired
- Jun 13, 2021, 9:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
The radar
The Green Bay radar (KGRB), 68 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 8:15 PM CDT | TSTM WND DMG | 4 Ne Sturgeon Bay, WI | POWER LINES DOWN ON MATHEY ROAD AND 3 TREES DOWN AT THE INTERSECTION OF HWY 57 AND MATHEY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2611 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
750
WHUS53 KGRB 140054
SMWGRB
LMZ521-541-542-563-565-140200-
/O.NEW.KGRB.MA.W.0009.210614T0054Z-210614T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Green Bay WI
754 PM CDT Sun Jun 13 2021
The National Weather Service in Green Bay has issued a
* Special Marine Warning for...
Central Bay of Green Bay...
Nearshore waters from Washington Island to Two Rivers...
Open waters of Lake Michigan from Rock Island Passage to Two
Rivers...
* Until 900 PM CDT.
* At 754 PM CDT, a strong thunderstorm was located near Peshtigo Reef
Light, moving southeast at 50 knots.
HAZARD...Wind gusts to 40 knots and small hail.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Peshtigo Reef Light, Sturgeon Bay, Whitefish Point, Sherwood Point
Light and Sturgeon Bay Ship Canal Light.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 4497 8766 4498 8767 4499 8769 4498 8763
4505 8762 4512 8752 4503 8733 4500 8734
4496 8719 4474 8675 4432 8692 4467 8738
4479 8732 4483 8756 4485 8755 4486 8763
4496 8777
TIME...MOT...LOC 0054Z 316DEG 52KT 4499 8753
HAIL...<.75IN
WIND...40KTS
$$
Kieckbusch2 follow-up statements
922
FZUS73 KGRB 140121
MWSGRB
Marine Weather Statement
National Weather Service Green Bay WI
821 PM CDT Sun Jun 13 2021
LMZ521-541-542-563-565-140200-
/O.CON.KGRB.MA.W.0009.000000T0000Z-210614T0200Z/
821 PM CDT Sun Jun 13 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 900 PM CDT...
For the following areas...
Central Bay of Green Bay...
Nearshore waters from Washington Island to Two Rivers...
Open waters of Lake Michigan from Rock Island Passage to Two
Rivers...
At 821 PM CDT, strong thunderstorms were located along a line
extending from 12 nm southeast of Whitefish Point to near Sturgeon
Bay Ship Canal Light, moving southeast at 45 knots.
HAZARD...Wind gusts to 40 knots and small hail.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Sturgeon Bay, Whitefish Point, Sherwood Point Light and Sturgeon Bay
Ship Canal Light.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 4503 8733 4500 8734 4496 8719 4474 8675
4432 8692 4467 8738 4479 8732 4483 8756
4485 8755 4486 8763 4491 8757
TIME...MOT...LOC 0121Z 305DEG 47KT 4479 8693 4474 8734
HAIL...<.75IN
WIND...40KTS
$$
Kieckbusch178
FZUS73 KGRB 140201
MWSGRB
Marine Weather Statement
National Weather Service Green Bay WI
901 PM CDT Sun Jun 13 2021
LMZ521-541-542-563-565-140211-
/O.EXP.KGRB.MA.W.0009.000000T0000Z-210614T0200Z/
901 PM CDT Sun Jun 13 2021
...THE SPECIAL MARINE WARNING EXPIRED AT 900 PM CDT...
The affected areas were...
Central Bay of Green Bay...
Nearshore waters from Washington Island to Two Rivers...
Open waters of Lake Michigan from Rock Island Passage to Two
Rivers...
The thunderstorms have moved out of the area and no longer pose a
significant threat to boaters.
LAT...LON 4503 8733 4500 8734 4496 8719 4474 8675
4432 8692 4467 8738 4479 8732 4483 8756
4485 8755 4486 8763 4491 8757
TIME...MOT...LOC 0201Z 316DEG 52KT 4439 8640 4435 8681
$$
KieckbuschWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jun 13, 6:20 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 13, 6:20 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 620 PM CDT Sun Jun 13 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Monday Issued at 221 PM CDT Sun Jun 13 2021 Main forecast focus remains on the potential for thunderstorms to develop later this afternoon/evening as a cold front and mid-level shortwave trough sweep across the area. Northeast WI remains in a marginal risk of severe thunderstorms. The 19Z MSAS surface analysis showed high pressure over the northern High Plains and central Plains, a very weak area of low pressure over the Upper MS Valley and a weak cold front that stretched from the northern Great Lakes southwest to central sections of SD. The radar mosaic picked up a band of showers and weak thunderstorms over the MN Arrowhead into western Lake Superior. For tonight, ongoing showers/storms are still expected to sweep across northeast WI this evening. The main synoptic players include: the modest cold front, a mid-level shortwave trough with an embedded strong shortwave and a very strong upper jet streak of 110 knots. Instability over northeast WI to be weak (< 500 J/KG), however 0-6km shear is impressive at 60-80 knots. The main problem is a lack of low-level moisture with dew points in the 40s and 50s. While small hail is possible, the main threat from these storms will be strong/damaging wind gusts with DCAPES around 1K J/KG and an inverted-V sounding. A brief wind shift to the northeast may bring gusty winds down the Bay later this evening. The bulk of the activity should be coming to an end shortly after midnight over our southern counties with skies clearing overnight. Min temperatures to range from the upper 40s to lower 50s north, middle 50s to around 60 degrees south. An area of high pressure is forecast to move across the Upper Midwest on Monday. However, models show another mid-level shortwave trough dropping south-southeast into the Great Lakes Monday afternoon. Even though instability is again marginal, shear is 35-45 knots which would be sufficient to at least bring a small chance of showers and thunderstorms primarily to eastern WI. A few of the stronger storms could produce small hail and gusty winds, but a lack of deep low-level moisture would put a limit on the thunderstorm activity. In addition, a weaker shortwave is expected to drop south through western WI during the afternoon, so cannot rule out a few sprinkles over central WI. Max temperatures on Monday to range from the middle to upper 70s north/near Lake MI, upper 70s to lower 80s south. .LONG TERM...Monday Night Through Sunday Issued at 221 PM CDT Sun Jun 13 2021 Dry weather at the start of the long term period with the main chance for precipitation on Thursday into Friday. Monday evening through Wednesday...Any showers early Monday evening should quickly dissipate with the loss of daytime heating. Models show a few spits developing Tuesday as well as a shortwave brushes the eastern side of WI, but with such limited moisture do not anticipate anything reaching the ground, therefore kept the forecast dry. Meanwhile, northerly flow along with high pressure at the surface will keep conditions dry through Wednesday with lots of sunshine. Near normal temperatures are expected with highs in the mid 70s to low 80s, and lows in the mid 40s to mid 50s. Thursday through Sunday...The surface high moves east and the upper ridge gets squeezed to the northeast, resulting in a shift to westerly flow aloft. This will allow for increasing temps and dew points, although not as much of a warmup as previously depicted due to the air coming from the west as supposed to the southwest. Still, with the return of moisture and instability this increases chances for showers and storms Thursday into Friday morning. It is too early to determine the potential for severe thunderstorms. A cold front is progged to sweep through Friday morning once again bringing lower humidity and seasonable temps. This pattern will stick around through the weekend as high pressure builds in at the surface and flow remains west to northwesterly. && .AVIATION...for 00Z TAF Issuance Issued at 619 PM CDT Sun Jun 13 2021 Fast moving thunderstorms are expected across northern Wisconsin this evening, mostly north of a RRL to GRB line. A few could produce wind gusts to 40 knots and hail. Outside of any thunderstorm activity VFR conditions are expected. Monday should start out with clear skies, but cumulus clouds should form in the afternoon. An upper level disturbance could produce some showers and thunderstorms, mostly east of a IMT to OSH line. && .MARINE... Issued at 221 PM CDT Sun Jun 13 2021 Potential still exists for gusty winds to funnel down the Bay behind a cold front/shortwave trough this evening. Brief gusts of 25-30 knots are anticipated, with gusts possibly reaching 35 knots near GRB. Have maintained the Small Craft Advisory per previous forecast. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......KLJ AVIATION.......RDM MARINE.........Kallas
Hazardous weather outlook, Jun 13, 2:46 PM CDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 246 PM CDT Sun Jun 13 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 246 PM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected during the late afternoon and evening. A few of the storms could be severe, and produce strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a slight chance of thunderstorms on Monday east of a Rhinelander to Oshkosh line. Severe weather is not expected. The next chance of thunderstorms will occur on Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any hail or wind gusts over 40 mph. LMZ521-522-541>543-142000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 246 PM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight An abrupt wind shift to the northeast is expected this evening. Gusts up to 30 kts and rough seas will be possible on the Bay after this wind shift occurs, which will create a hazard to small craft. The wind shift will affect the Lake Michigan waters as well, though wind speed are not expected to be as strong as on the bay. In addition, thunderstorms will also be possible this evening. Any storms that form will pose a hazard to boaters. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a slight chance of thunderstorms on Monday and a chance of thunderstorms on Thursday into Friday. Any storms that form will pose a hazard to boaters. AK/KLJ
In the hours before
Special weather statement, Jun 13, 6:46 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
646 PM CDT Sun Jun 13 2021
WIZ005-011-012-140015-
Vilas WI-Florence WI-Forest WI-
646 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FOREST...EAST
CENTRAL VILAS AND NORTHWESTERN FLORENCE COUNTIES UNTIL 715 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
Phelps, or 15 miles west of Iron River, moving southeast at 60 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Phelps, Tipler, Wisconsin Slough Natural Area, Whisker Lake
Wilderness, Alvin, Nelma and Stevens Lake Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4602 8882 4603 8878 4602 8878 4603 8873
4601 8872 4601 8868 4599 8867 4599 8862
4602 8860 4601 8859 4602 8853 4599 8849
4600 8846 4598 8842 4599 8838 4597 8834
4585 8866 4607 8914 4613 8907
TIME...MOT...LOC 2346Z 304DEG 52KT 4610 8897
RDMLocal storm report, Jun 13, 6:52 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
652 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL SPREAD EAGLE 45.88N 88.13W
06/13/2021 M0.25 INCH FLORENCE WI TRAINED SPOTTER
&&
HYKINSpecial weather statement, Jun 13, 7:35 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Green Bay WI
735 PM CDT Sun Jun 13 2021
WIZ022-073-140115-
Southern Marinette County WI-Door WI-
735 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE AND DOOR
COUNTIES UNTIL 815 PM CDT...
At 735 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southwest of Escanaba to 7 miles south
of Cedar River to 8 miles northwest of Menominee. Movement was
southeast at 60 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Marinette, Sturgeon Bay, Menominee, Crivitz, Jacksonport, Ephraim,
Egg Harbor, Newport State Park, Whitefish Bay and Peshtigo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4535 8678 4465 8734 4489 8758 4494 8745
4512 8737 4516 8743 4512 8753 4494 8762
4521 8807 4539 8769 4533 8766 4520 8774
4511 8765 4509 8759 4512 8761 4525 8734
4522 8721 4541 8698 4541 8686
TIME...MOT...LOC 0035Z 321DEG 54KT 4563 8728 4531 8741 4522 8774
KieckbuschLocal storm report, Jun 13, 7:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
743 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 3 S FENCE 45.71N 88.42W
06/13/2021 E0.25 INCH MARINETTE WI PUBLIC
&&
HYKINThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:13 PM CDT | Special Marine Warning | GRB | 92 min | |
| Jun 13, 7:35 PM CDT | Special Weather Statement | GRB | Door | 40 min |
| Jun 13, 8:04 PM CDT | Special Weather Statement | GRB | Forest | 41 min |
| Jun 13, 8:14 PM CDT | Special Weather Statement | GRB | Kewaunee | 16 min |
| Jun 13, 8:30 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Marinette, Oconto | 30 min |
| Jun 13, 8:57 PM CDT | Special Weather Statement | GRB | Oconto | 48 min |
| Jun 13, 9:09 PM CDT | Special Marine Warning | GRB | 51 min | |
| Jun 13, 9:35 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie | 55 min |
| Jun 13, 9:55 PM CDT | Special Marine Warning | GRB | 65 min | |
| Jun 13, 10:05 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago | 40 min |
| Jun 13, 10:32 PM CDT | Special Weather Statement | GRB | Door | 58 min |
| Jun 14, 4:30 PM CDT | Special Weather Statement | GRB | Manitowoc | 45 min |
Nearby
Special Marine Warnings in Wisconsin, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.